Alert archive / New York / Flash Flood Warnings in 2025

Flash Flood Warning 7, NWS Albany, NY

June 7, 2025Albany County, Rensselaer County, New York

NWS Albany, NY issued this flash flood warning at Jun 7, 2025, 9:43 AM EDT for Albany County, Rensselaer County, New York. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2025, 9:43 AM EDT (13:43 UTC)
Expired
Jun 7, 2025, 12:39 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Albany County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 29 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 10:50 AM EDTFLASH FLOOD1 Ssw Albany, NYAcademy Road is closed due to flooding.
Jun 7, 11:05 AM EDTRAIN 1.252 Nne Troy, NYRain fell in the last 3 hours.
Jun 7, 11:20 AM EDTFLASH FLOOD2 Sw Loudonville, NYCentral Avenue flooded under the railroad bridge by Yardboro Avenue. Police have blocked off that section of the road. Car is stuck in the flood waters.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 67 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 1.7 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

697 
WGUS51 KALY 071343
FFWALY
NYC001-083-071645-
/O.NEW.KALY.FF.W.0007.250607T1343Z-250607T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
943 AM EDT Sat Jun 7 2025

The National Weather Service in Albany has issued a

* Flash Flood Warning for...
  Northeastern Albany County in east central New York...
  West Central Rensselaer County in east central New York...

* Until 1245 PM EDT.

* At 943 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Albany, Troy, East Greenbush, Cohoes, Watervliet, Rensselaer, 
  Colonie, Latham, Delmar, Menands, Green Island, Loudonville, 
  Wyantskill, Wynantskill, North Greenbush, West Albany, Bleecker 
  Stadium, Newtonville, Roessleville and Shakers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to the National Weather Service by email at 
ALB.stormreport@noaa.gov... On Facebook at 
www.facebook.com/nwsalbany or twitter @nwsalbany.

&&

LAT...LON 4272 7388 4277 7385 4280 7374 4278 7369
      4278 7368 4276 7362 4260 7368 4259 7372
      4260 7386

FLASH FLOOD...RADAR INDICATED

$$

CS
2 follow-up statements
759 
WGUS71 KALY 071458
FFSALY

Flash Flood Statement
National Weather Service Albany NY
1058 AM EDT Sat Jun 7 2025

NYC001-083-071645-
/O.CON.KALY.FF.W.0007.000000T0000Z-250607T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany NY-Rensselaer NY-
1058 AM EDT Sat Jun 7 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT THIS 
AFTERNOON FOR NORTHEASTERN ALBANY AND WEST CENTRAL RENSSELAER 
COUNTIES...

At 1058 AM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 1 and 2 inches of rain 
have fallen. Additional rainfall amounts up to 1 inch are possible 
in the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas. We received a report of a
         road closure in downtown Albany (Academy Road) due to
         flooding.

Some locations that will experience flash flooding include...
  Albany, Troy, East Greenbush, Cohoes, Watervliet, Rensselaer, 
  Colonie, Latham, Delmar, Menands, Green Island, Loudonville, 
  Wyantskill, Wynantskill, North Greenbush, West Albany, Bleecker 
  Stadium, Newtonville, Roessleville and Shakers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report flooding to the National Weather Service by email at 
ALB.stormreport@noaa.gov... On Facebook at 
www.facebook.com/nwsalbany or twitter @nwsalbany.

&&

LAT...LON 4272 7388 4277 7385 4280 7374 4278 7369
      4278 7368 4276 7362 4260 7368 4259 7372
      4260 7386

FLASH FLOOD...RADAR INDICATED

$$

CS
089 
WGUS71 KALY 071639
FFSALY

Flash Flood Statement
National Weather Service Albany NY
1239 PM EDT Sat Jun 7 2025

NYC001-083-071649-
/O.CAN.KALY.FF.W.0007.000000T0000Z-250607T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany NY-Rensselaer NY-
1239 PM EDT Sat Jun 7 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN ALBANY AND WEST 
CENTRAL RENSSELAER COUNTIES...

The heavy rain has ended. While new flooding is no longer expected, 
flood waters will need time to recede. Continue to adhere to road 
closures until water has cleared roadways.

A Flood Watch remains in effect until 300 PM EDT for portions of 
northwestern Connecticut, western Massachusetts, east central New 
York, and southern Vermont.

&&

LAT...LON 4272 7388 4277 7385 4280 7374 4278 7369
      4278 7368 4276 7362 4260 7368 4259 7372
      4260 7386

$$

CS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:45 AM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 7, 6:45 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
645 AM EDT Sat Jun 7 2025

.SYNOPSIS...
Additional showers and thunderstorms are expected today,
some of which could produce locally heavy rainfall leading to
isolated to scattered flash flooding, especially from the
Capital District south and eastwards. Tomorrow will be mainly
dry and less humid. Monday will start off dry, but rain chances
increase Monday afternoon into Tuesday ahead of our next cold
frontal passage.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Key Messages:

 -Additional moderate to heavy rain expected early this morning
  into this afternoon. Flood watch extended through 3 PM
  Saturday from the Capital District south and eastwards.

Discussion:
.Update...As of 6:20 AM EDT...Moderate to heavy rain is now
moving through the western Mohawk Valley and southeastern ADKs.
This is associated with a frontal boundary that ended up
slightly further north and west than previously expected, so
PoPs were adjusted upwards here through the next few hours.
Rainfall rates with this convection have been up to around 0.75"
per hour in our CWA, but higher rates of around 1.5" per hour
(per MRMS imagery) have occurred upstream. Flash flood guidance
values here are as low as 1.5" per hour, so we will have to
monitor these potentially heavier rates as they move in over the
next few hours, especially in Montgomery County which has seen
the heaviest rainfall so far this morning. The heavier rain
should then spread south and eastwards as we head through the
morning. Aside from adjustments to PoPs to better align with
current radar, just minor adjustments with this update. Please
see below for more details on flood potential today...

.Previous...Currently, GOES 16 WV imagery shows a broad upper
trough N/NE of the Great Lakes, with a separate upper shortwave
tracking from the Ohio Valley towards the Mid Atlantic. At the
surface, a broad remnant low circulation remains over northern
PA, with a wind shift boundary stretching from the Southern Tier
northeastwards into Central NY. Numerous showers and storms are
developing in the vicinity of this boundary as the southern
upper shortwave approaches. Patchy dense fog remains across the
region this morning, but should dissipate within the next few
hours. The showers should then track southeastwards today,
exiting into southern New England by 3-5 PM. These showers will
pose a threat for isolated to scattered flash flooding, as well
as urban, poor drainage, and low-lying ponding of water...

The focus for the heaviest rain will be for areas in the Flood
Watch, or from the northeastern Catskills and Capital District
south and east. CIRA ALPW shows low and mid-level moisture
advection into our region early this morning ahead of this
boundary. PWATs max out at 1.5 - 1.6" per the HREF mean, which
is above the 90th percentile 2-week moving average per the SPC
sounding climatology. Warm cloud depths reach 10-12 kft in this
moist environment. Instability is not overly impressive, but the
HREF mean indicates up to 500-750 J/kg developing south and
east of the Capital District after sunrise this morning. Given
the above setup, rainfall rates of up to 1-2" per hour look
possible today, with the HREF showing low (10%) probs for >3" in
6 hrs for some areas south and east of the Capital District.
Storm motions will be on the order of 15-20 kts today, but with
a somewhat boundary-parallel component to the upper flow some
training and backbuilding of cells will be possible today. The
threat for flash flooding will be greatest where any training
occurs, especially if this happens over urban areas and/or areas
that already saw significant rainfall amounts yesterday. Thus,
the flood watch was extended in time until 3 pm today and
expanded in area to cover more of the Mid Hudson Valley.

Lack of better instability and shear out ahead of this first
boundary this morning should prevent much of a severe threat
with any storms that develop. However, hi-res guidance,
especially the HRRR which is handing the current setup well,
indicated the potential for up to 750-1000 J/kg of SBCAPE
overlapping with >40 kt of deep-layer shear across portions of
the Mohawk Valley, ADKs, and upper Hudson Valley for a few hours
this afternoon and early evening. With the main upper trough
tracking by to the north and a secondary cold frontal boundary
dropping southwards, there may be enough forcing for ascent to
overcome low and mid-level dry air and result in convective
initiation. While confidence is admittedly low on how
widespread any storms will be. However, if storms can develop
here this afternoon (timing generally 4-8 pm), and take
advantage of this favorable parameter space, then we could see
a few instances of marginally severe wind gusts and/or
marginally severe hail despite the fact that SPC has opted not
to place this area in a marginal risk for severe weather. In
fact, with counterclockwise turning hodographs and steepening
low-level lapse rates, hail actually seems to be more of a
threat here than wind. Convection should die out quickly after
sunset. Highs today will be mainly in the 70s, with some upper
60s in the high terrain, and it will remain muggy.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
Tonight through Sunday...The upper shortwave trough/shortwave
move off to our east, and surface high pressure builds into the
region beneath confluent flow aloft. This will help to push a
cold frontal boundary south through the region, and it will
settle near the I-84 corridor by tomorrow. Rising heights aloft
keep us mainly dry through this timeframe, although a few
showers will be possible near the I-84 corridor tomorrow evening
ahead of our next system. Behind the cold front, winds turn to
the north and eventually the east as the surface high slides by
to the north. This will result in lower humidity with dew points
dropping back into the 50s, although temperatures will not be
much colder behind the front. Lows tonight will be in the 50s,
with highs tomorrow in the upper 70s to around 80 for most
areas.

Sunday night through Monday...Deep upper troughing moves into
the western Great Lakes, while an upper shortwave becomes
negatively tilted as it rounds the eastern periphery of this
upper trough/upper low. This will allow for a surface low to
track northwards through the eastern Great Lakes Sunday night,
and it will lift the aforementioned frontal boundary back north
as a warm front as it does so. While this could result in some
scattered showers, there is uncertainty about the coverage (or
lack thereof) of these showers with a strengthening ridge of
high pressure at the surface building in from the E/NE and
another area of low pressure off the east coast potentially
blocking the better moisture transport from reaching our region.
It may take a while for the warm front to lift north of our
region with some cold air damming due to the low-level easterly
flow, but we should eventually break out into the warm sector
Monday, especially for southern areas. Highs will be mainly in
the 60s (terrain) to 70s (valleys). With an overall lack of
large-scale forcing, Monday looks relatively dry, although there
could be a few scattered showers for western areas in the
afternoon ahead of an approaching front. More details on this
frontal passage in the long term below...

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Key Messages:

- High probability (60-80%+) of showers/thunderstorms Monday night
into Tuesday.

Discussion:

Strong upper level trough across Great Lakes region with associated
cold/occluded front approaching Monday night into Tuesday brings
showers and thunderstorms across the region. Depending on the exact
timing of main frontal passage, there could be some stronger
thunderstorms given strong mid level wind fields (H500 winds 40-
60KT) and rapid cooling aloft. In the wake of frontal system,
persistent upper level troughing across SE Canada should keep breezy
conditions along with additional isolated/scattered
showers/thunderstorms Wednesday-Thursday, mainly during the
afternoon hours for areas north of I-90. It also looks quite breezy,
with NBM probs for wind gusts >30 mph over the 24 hour period ending
2 AM Thursday and 2 AM Friday as high as 30-50% within the Mohawk
Valley and Capital Region and 50-80% for higher elevations across
the Berkshires.

Changeable temperatures through the week, with below normal temps
Tuesday with clouds/showers (highs 60s/70s) trending closer to
normal for Wed-Fri (daytime highs 70s/lower 80s, nighttime lows
50s/lower 60s).

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
Showers will overspread the TAF sites from west to east through
14Z/Sat before tapering off from NW to SE between 17Z-21Z/Sat,
with MVFR/IFR conditions likely within these showers, with a
few heavy downpours possible and perhaps some thunder at KPOU.
In the wake of these showers, Cigs should improve to VFR later
this afternoon. A secondary cold front could trigger additional
isolated showers/thunderstorms between 22Z/Sat and 01Z/Sun, with
greatest chance (20-30%) at KGFL. Some MVFR/IFR Vsbys may
develop after 03Z/Sun as patchy ground fog develops.

Light/variable winds will trend into the northeast to north at
4-8 KT this morning, then become light/variable later this
afternoon into tonight.

Outlook...

Sunday Night: Low Operational Impact. Slight Chance of SHRA.
Monday: Low Operational Impact. Slight Chance of SHRA.
Monday Night: High Operational Impact. Likely SHRA...TSRA.
Tuesday: High Operational Impact. Definite SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Low Operational Impact. Breezy. Slight Chance of SHRA...TSRA.
Wednesday Night: Low Operational Impact. Breezy. NO SIG WX.
Thursday: Low Operational Impact. Breezy. NO SIG WX.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until 3 PM EDT this afternoon for CTZ001-013.
NY...Flood Watch until 3 PM EDT this afternoon for NYZ047>054-
     058>061-063>066.
MA...Flood Watch until 3 PM EDT this afternoon for MAZ001-025.
VT...Flood Watch until 3 PM EDT this afternoon for VTZ013>015.

&&

SYNOPSIS...Main
NEAR TERM...Main
SHORT TERM...Main
LONG TERM...KL
AVIATION...KL

In the hours before

Local storm report, Jun 7, 9:13 AM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
913 AM EDT Sat Jun 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     Rain             Middleburgh             42.56N 74.33W
06/07/2025  M3.12 Inch       Schoharie          NY   Broadcast Media

            WeatherNet6 - 24 hour report.

&&

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:36 AM EDTAreal Flood AdvisoryALYMontgomery, Schoharie3 hr
Jun 7, 9:22 AM EDTAreal Flood AdvisoryALYAlbany, Rensselaer3 hr
Jun 7, 10:21 AM EDTAreal Flood AdvisoryALYAlbany, Greene, Schoharie3 hr
Jun 7, 1:07 PM EDTRiver Flood WarningALYMontgomery10 hr

Nearby

Flash Flood Warnings in New York, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.